Q. My anti-TPO antibodies is 278 during my pregnancy. What does this indicate?

Answered by
Dr. Divakara P
and medically reviewed by Dr. Nithila A

Hello doctor,

I am 28 years old. I got pregnant three months back. At 1.5 months, I went for a regular check-up. Everything came normal except for my TSH level, which came out to be 5.57. I have not gone for thyroid test before. Doctor gave me 50 mg Thyronorm to be taken daily as she termed it hypothyroidism. After one month when tests are done again, TSH came out to be 1.67, but anti-TPO antibodies are present and 278. Please explain what does this mean? Do I have to take medication life long? Does it have any harmful effects on my kids, I am expecting twins. Doctor asked me to continue medication even after delivery. What does it mean?

Do you have a question on Anti-tpo Antibodies or Thyroid Problem?

Ask a Doctor Now

Dr. Divakara P

M.B.B.S., M.D
Diabetology Endocrinology General Medicine Internal Medicine Pain Medicine Pulmonology (Asthma Doctors)

Hello,

Welcome to icliniq.com.

Elevated levels of anti-TPO antibodies indicate you have autoimmune thyroiditis. Do not worry about these terminologies, what it shows is you may have the disease even after the delivery. But that does not mean that you need to take medications life long. It can become normal by itself also. Since your TSH level is controlled now with medication, there are no harmful effects on your kids but keep taking drugs and get TSH frequently tested till delivery.

Also Read Answers From:

Related Questions & Answers


I have irregular bleeding and hair loss. Please suggest a remedy.
Query: Hello doctor, I consulted a gynecologist for irregular bleeding since two months and hair loss. The following actions made by me is mentioned chronologically.I went to a gynecologist and she suggested TSH blood test and ultrasound scan. The TSH reading was 5.8 and the scanning report is normal. Th...  Read Full >>
Dr. Shaikh Sadaf
Diabetologist, Endocrinologist, Family Physician, General Practitioner

Answer: Hello, Welcome to icliniq.com. I just read your query and your detailed information about yourself. From what you have mentioned, it appears that you did have a slightly high TSH (thyroid-stimulating hormone) but that does not mean that you have to take thyroid medications. It is not recommended to ...  Read Full

 
Can thyroid problem cause excessive hair fall?
Query: Hi doctor, I have thyroid issues for the past three years. I got this when I was pregnant. I am taking Thyronorm 75 mcg tablet for the last three months. Recently, I have done the thyroid test and my T3 and T4 are normal and TSH is very low. It shows less than 0.01. What does it indicate? First, I w...  Read Full >>
Dr. Geeta Priyadarsini Kamminana
Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. This appears to be due to over treatment or iatrogenic hyperthyroidism. Here is a list of symptoms experienced due to over treatment. They are tachycardia, palpitations, nervousness, tiredness, headache, excitability, sleeplessness, tremors, anxiety and heat intolerance. ...  Read Full

 
Does thyroid problem delay pregnancy?
Query: Hi doctor, I am a 27 year old unmarried female. Before six months, I was diagnosed with hypothyroidism. I have been taking Thyronorm 100 mcg. Recently, I had TSH test and the level was 0.47 U/mL, which is considered as hyperthyroid. When my doctor asked me the previous dosage, by mistake I told her...  Read Full >>
Dr. Swaraj S W
Endocrinologist

Answer: Hi, Welcome to icliniq.com. I suggest you follow the same dose as you are not a hyperthyroid yet. Also, if you are planning for your marriage and pregnancy, then this TSH value is normal.  If the TSH (thyroid stimulating hormone) value is less than 0.3 U/mL, then the dosage of tablet has to be red...  Read Full

 
Popular

Popular

Ask your health query to a doctor online?

Ask a Doctor Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee: